Other tachycardia rhythms | ACLS-Algorithms.com

Comments

  1. Rolo says

    if a patient has polymorphic VT a unsychronized shock is delivered but what is done after that? are we still on the tachycardia algorithm or the cardiac arrest (pvt/vf ) algorithm. Im not sure if this is right but i heard polymorphic VT is essentially VFIB and thought if you had that rhythm you are always on the cardiac arrest algorithm

    • ACLS says

      Immediately after the shock, you would continue with CPR. After a round of CPR you would do a rhythm check and follow the appropriate algorithm depending on what the rhythm is.

      Kind regards,
      Jeff

    • Jeff with admin. says

      It is very unlikely that polymorphic VT will be stable for a long period of time. In the case that it is, both magnesium and amiodarone would be appropriate antiarrhythmics to administer. Both can be given.

      Kind regards,
      Jeff

      • A Bradley BSN, MPH, NREMT-P says

        You sure about that? Better make damn sure it’s not torsades. Amiodarone prolongs the QT interval, the kiss of death in torsades. If I’m unsure, I skip the amio and give lido instead. I would have somebody start a slow push of 2G mag while I charge the defibrillator…

      • ACLS says

        With the presence of torsades, lidocaine would definitely be a better option. Thank you for pointing that out. Kind regards, Jeff

  2. Andrew says

    If a patient is in unstable Polymorphic V-Tach would you be able to cardiovert that? I just heard the changing morphology of the R-Waves would throw off the synchronization algorithm and it wouldn’t be able to sync. Has anyone else heard this?

    • Jeff with admin. says

      It is likely that the defibrillator will not be able to synchronize with the patient’s rhythm for the reason you have stated. In this case, unsynchronized cardioversion (defibrillation) would be indicated.

      Kind regards,
      Jeff

    • Jeff with admin. says

      At this time I do not offer a certificate at the end of training. I am in the process of obtaining CEU’s for training and will offer a certificate once this is in place.

      Kind regards,
      Jeff

      • Brenda Biancosino says

        CEU’s will be fantastic! Thank you for all you do. This is my third time using your site. I must say it gets easier each time but I wouldn’t dream of recert without using your site.

  3. Np.masilva@gamil.com says

    Thanks all is very helpful. I have been a practicing NP for 22 yrs, last ACLS certification 2 yrs ago, going thru your rhythyms has helped tremendously.
    Mil gracias
    PS missed the monitor for this part other tachycardia rhythyms

  4. Rocky58 says

    Its confusing to me when im going to do synchronize cardioversion and unsynchronized cardioversion thanks

  5. becheng53 says

    Use cardioversion in unstable tachycardia patient
    Use pacing in unstable bradycardia
    Use shock in unstable VT , vfeb ,complete heart block?
    Right or wrong?

  6. EDNY says

    Hi Jeff, can I ask for clarification from the two quotes in your above texts?
    1) Treatment of monomorphic VT: “if unstable, the ACLS tachycardia algorithm should be followed.” Does that mean defib?
    2) Treatment of polymorphic VT: “if polymorphic VT is stable the ACLS tachycardia algorithm should be used to treat the patient. ” Does this mean anti-arrhythmic meds such as amio?
    Thanks!!

    • Jeff with admin. says

      The answer to the first question is, No it does not mean defibrillation. In the case of unstable tachycardia, synchronized cardioversion should be used to convert the arrhythmia.

      The answer to the second question is Yes, however, keep in mind that Torsades de Pointes may be caused by a magnesium deficiency and in this case, you would give magnesium first.
      Cardioversion may be necessary if the arrhythmia persists.

      Kind regards, Jeff

    • A Bradley BSN, MPH, NREMT-P says

      Stay away from amio in PMVT!! You must be absolutely certain it’s not torsade. You will find out real fast if you have torsade after you give amiodarone; get the defib out because the pt’s pulse is going to go away, unresponsive, apneic etc.

  7. jwoody1is says

    Do you have any advice forall of who aren’t nurses but respiratory therapist. these HR rythms I have to go over everytime I take ALCS…. we don’t give the meds here so are also unfamiliar with dosages ect.?

    • Jeff with admin. says

      If you use the interactive course guide to go through the material on the site, you will receive a thorough yet simplified review of all of the rhythms that you will encounter during ACLS, and it should be very sufficient to give you a full understanding of the rhythms and any medications used. Don’t get over concerned regarding medications. There are really only 4 medications you need to be familiar with for adult ACLS epinephrine, atropine, amiodarone, and adenosine. If you understand these 4, and you will if you complete the interactive course guide, you will be good to go. Kind regards, Jeff

  8. Paramedic says

    If a patient is in normal sinus rhythm with runs of VT and stable how do you treat them.

    If a patient is in a normal sinus rhythm with runs of VT and unstable how would you treat them.

    • Jeff with admin. says

      IV access, 12 lead ECG, Consider adenosine only if regular and monomorphic, Consider antiarrhythmic infusion. Most likely the antiarrhythmic infusion will be the best option. This patient needs to be in an ICU and under continuous monitoring.
      In fact it would be wise to attached the patient to a defibrillator and keep it on at the bedside.
      There are some variables here. Is the patient only unstable during the VT? What are the patient’s other symptoms?

      Kind regards,
      Jeff

Leave a Reply

Your email address will not be published.

I accept the Privacy Policy

[523.251,1046.50]
[523.251,1046.50]
[523.251,659.255,783.991]
[523.251,659.255,783.991]